Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? No
Write-up: FEVER; ACUTE COUGH; APNOEA; This is a spontaneous report from a contactable health Professional downloaded from the Medicines Agency (MA) Regulatory Authority-WEB. The regulatory authority report number is NO-NOMAADVRE-FHI-2021-Uj5xz. Safety Report Unique Identifier NO-NOMAADVRE-E2B_00014817. An 85-year-old male patient received BNT162B2 (COMIRNATY; Lot number EM0477), intramuscular on 27Jan2021 as single dose for covid-19 immunisation. Medical history included Living in nursing home, cardiac failure, hypertension, acute renal failure, reduced general condition (reduced general condition for some time but had been up and around. The symptoms that started the day after vaccination (2nd dose) were new), depression and atrial fibrillation (atrial fibrillation and flutter), from unknown dates. Concomitant medication included olanzapine (OLANZAPINE TEVA), sodium picosulfate (LAXOBERAL), bupropion hydrochloride (WELLBUTRIN RETARD), lactulose (LACTULOSE MIP), fentanyl (DUROGESIC). The patient experienced apnoea on 28Jan2021, acute cough on 28Jan2021, fever on 30Jan2021. The patient underwent lab tests and procedures which included blood glucose: 6,5 on 28Jan2021, blood pressure measurement: 121/83 on 28Jan2021, body temperature: 36,9 on 28Jan2021, body temperature: 39,4 on 30Jan2021, c-reactive protein: 22 on Jan2021, heart rate: 85 on 28Jan2021, oxygen saturation: 88 % on 28Jan2021, respiratory rate: 12 on 28Jan2021. The patient died on 31Jan2021. It was not reported if an autopsy was performed. Details were as follows: the day after being administered the second dose of BNT162B2, the patient developed acute cough/mucus production and short episodes of apnea with slight twitches. The body temperature was normal, but he became increasingly febrile two days later. He then also stopped eating, got breathing problems, became less conscious and died in the evening on day 4 after the vaccination. The patient was multimorbid and living in a nursing home. He had reduced general condition for some time, but had been up and around. The symptoms that started on the day after the second vaccination were new. Vascular disease has been stated as the cause of death. An ADR report has been submitted since the symptoms started the day after the vaccination. Sender''s Comments: Fever is a known side effect after vaccination. It cannot be ruled out that the vaccine has contributed to any of the symptoms the patient experienced the day after the patient had received the second dose. Causal connection with the further course is more difficult to assess. When vaccinating marginal patients with underlying diseases and risk factors for disease, some serious events, including acute illness and / or death, may occur relatively shortly after vaccination, without any connection to vaccination. On the basis of the information in the report and in accordance with international criteria, the causal link with vaccination is assessed as possible. A possible causal relationship is defined as a reaction, including pathological laboratory tests, which occurs in a temporal relation to the use of a drug, but which may also be due to an underlying disease, other drugs or chemicals. Since the patient died, the report is classified as serious, even though no causal link between the vaccine and the death has been established. No follow-up attempts are possible. No further information is expected.; Reported Cause(s) of Death: VASCULAR DISORDER
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166